MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449452
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322 k022129 k023444 k023634 k023858 k024153 k031530 k031699 k031912 k032299 k032567 k032655 k033362 k033560 k041384 k042932 k052269 k060214 k060217 k060257 k060444 k060447 k061327 k061355 k062207 k062944 k063301 k063486 k063573 k063811 k063824 k071623 k123404 k132674 k132909 k151320 k173252 k190905 k163637 k173523 k033458 and k123266.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-311 a patient isolate (klebsiella pneumoniae) had a high mic (false resistance) for the drug imipenem but when repeated it was sensitive.The user also noted that the drug ertapenem periodically gave high mics.No health impact or consequence reported.Report 1 of 2.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for false positive cpo when using phoenix panel nmic-311 (catalog number 449452) batch number 4254980.The customer did not return panels or phoenix generated lab reports but provided isolates and a photo of the phoenix epicenter for the investigation.The lab reports show the test sequence of the panels.To investigate, retention panels of the complaint batch and control panels were tested using customer returned isolates escherichia coli 6765 and klebsiella pneumoniae 4629 on a phoenix m50 machine and evaluated for carbapenem mic results and cpo flags.All panels tested returned the expected mics and cpo negative flags, this complaint is not confirmed.The batch history record was satisfactory and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ NMIC-311
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20925349
Report Number1119779-2024-00986
Device Sequence Number8285575
Product Code LON
UDI-Device Identifier30382904494521
UDI-Public(01)30382904494521(11)240910(17)250913(10)4254980
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/13/2025
Device Catalogue Number449452
Device Lot Number4254980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown